Journal of Differential Geometry

Critical points of the classical Eisenstein series of weight two

Zhijie Chen and Chang-Shou Lin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we completely determine the critical points of the normalized Eisenstein series $E_{2}(\tau)$ of weight 2. Although $E_{2}(\tau)$ is not a modular form, our result shows that $E_{2}(\tau)$ has at most one critical point in every fundamental domain of the form $\gamma (F_{0})$ of $\Gamma_{0}(2)$, where $\gamma (F_{0})$ are translates of the basic fundamental domain $F_{0}$ via the Möbius transformation of $\gamma \in \Gamma_{0}(2)$. We also give a criteria for such fundamental domain containing a critical point of $E_{2}(\tau)$. Furthermore, under the Möbius transformations of $\Gamma_{0}(2)$ action, all critical points can be mapped into the basic fundamental domain $F_{0}$ and their images in $F_{0}$ give rise to a dense subset of the union of three connected smooth curves in $F_{0}$. A geometric interpretation of these smooth curves is also given. It turns out that these curves coincide with the degeneracy curves of trivial critical points of a multiple Green function related to flat tori.

Article information

Source
J. Differential Geom., Volume 113, Number 2 (2019), 189-226.

Dates
Received: 17 July 2017
First available in Project Euclid: 24 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1571882423

Digital Object Identifier
doi:10.4310/jdg/1571882423

Mathematical Reviews number (MathSciNet)
MR4023291

Zentralblatt MATH identifier
07122207

Citation

Chen, Zhijie; Lin, Chang-Shou. Critical points of the classical Eisenstein series of weight two. J. Differential Geom. 113 (2019), no. 2, 189--226. doi:10.4310/jdg/1571882423. https://projecteuclid.org/euclid.jdg/1571882423


Export citation